MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT
Model Number ACUPULSE 40 WATT
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly for additional information, there was no response from user (neither payment or confirmation of dates) for the service offer.The user facility does not have a lumenis service contract, a review of service history for the device shows that the device didn't have a pm since the installation at 2017.It is unknown if the system had a pm service by a 3rd party and whether that might be the cause of this alleged malfunction.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 24-oct-2017 and installed at the customers site on 07-12-2017.A review of system risk files ((b)(4) rev n) revealed risk #10.1 " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case, the procedure was successfully completed with an alternate device, although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate device as intervention to prevent serious injury.In an abundance of caution, lumenis is reporting this malfunction.Lumenis technical professional indicated that according to the description there may have been an alignment issue or optics issue.Not having a pm since the installation may lead to optics deterioration over the time.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis acupulse 40w co2 laser system was to be utilized, the aiming beam was scattered and not in focus.After a twenty (20) minutes delay the procedure was successfully completed with an alternate method.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key12340879
Report Number3004135191-2021-00055
Device Sequence Number11746813
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public07290109140315
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-1000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1